Diagnosed in October 2013. Side effects
I was diagnosed in October 2013. After a couple of lumpectomies I ended up needing to have a bilateral mastectomy. I went through chemo from Dec. 2013 through April 2014. I also had the Her2New protein that needed to be treated for 52 weeks, that ended in June of 2014.
Since my last treatment my hair really hasn’t come back, no eyebrows, my eyelashes look horrible as well as my fingernails and toenails.
The meds they have me on have created such bad hot flashes that at time I cannot breath. I sweat so bad that I’ve had to put baby bed pads under my sheets and on top as well. I was takin Anastrozole, at first. This caused such joint pain in my knees that I was having trouble walking. I now take Letrozole, this has cause trigger finger, my fingers curl during the night, I have to wear finger splints, a small consolation compared to the pain I was having before, however, this is has made my hot flashes worse, I never had flashes like this when I went through menopause.
I am now in constant pain, more like a flu feeling, very tired, no energy. I dread getting out of bed because I have so much trouble, then it takes me a good 30 to 60 mins. for me to get going. My hands hurt as well as every muscle in my body.
I take supplements to help the hot flashes and I can honestly say since I started taking the magnesium and the gabapentin (sp) they seem to be letting up.
I also have carpal tunnel in both hands along with bad arthritis which in itself has caused a lot of problems. I also have edema in my legs and feet along with lymphedema in my right arm and hand.
I have had two separate surgeries for reconstruction, after the first attempt, the side of my body that I had the radiation on broke open, had to pack it for 3 or 4 mos., then I had surgery to close it up. I had a bilateral latissimus and the opposite side of my body the tissue died. I had to pack it for another 4 mos. This last surgery they got it closed up, I go up on April 1, to have the stitches taken out and we’ll plan on the next step, putting the expanders in. I pray that goes well.
I’m tired of this, I’m depressed over it all, I no longer even look like the person I was. The meds have made me gain so much weight that I cannot fit in any clothes expect sweats or something stretchy. I can’t find shoes to fit me because of the edema that I have (it lasts for months at a time).
While I was on Chemo I had no edema problems, I had them for years, I never got a cold, never got sick, nothing. I know it’s a bad drug but in some ways I could actually wear my clothes and shoes. No I never lost weight while I was on chemo, my dr. told me most breast cancer women do no lose, they gain. Well I have definitely gained.
I retired in April of 2015, it’s as good think because I would not be working much. They probably would have asked me to leave. There is no way that I could get up and be at work on time because of the issues I have getting out of bed and moving.
Has anyone else experienced this? I know that I have not done a lot, but then again I could not do a lot. My oncologist wants me to exercise at least 45 mins. a day, I’m trying to figure out how to do that with all that I have going on. LOL It wears me out walking from the car to the door of a store.
Any suggestions or thoughts would be greatly appreciated.